It is currently Thu Nov 23, 2017 6:09 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Sat May 20, 2017 6:29 am 
Offline
New Poster
New Poster

Joined: Tue May 16, 2017 2:36 pm
Posts: 2
I just started taking 1 1/2 strips of Suboxone under a doctors care after being on 2 x 100 Mcg Fentenyl patches @48 hrs and 30 MG oxycodone at 4-6 daily for over 15 years due to herniated / bulging discs and other back injury.

Before I started this process, I took myself off the fentenyl completely and used 4 × 30mg oxycodone every 5 hrs to help with not having fentenyl in my system. I did this for 8 days till I ran out of oxycodone. That's when I waited 24 hours and then went to doctor in high level of withdrawl. Doctor prescribed 1.5 strips daily but explained to me how to start with half and wait 1/2 hour to see how you feel, add quarter and do same etc. Till I felt better and not in withdrawl...

OK, this is where I need help cause weird stuff is happening such as I can't sleep, can't eat because ALL food that I like now tastes like really bad or like nothing at all. I cant taste anything. I have absolutely zero energy level and have a hard time standing up and walking as I feel so weak. Every muscle in my body hurts and I feel like I am still in I guess partial withdraw? I don't understand why all food I like, now has no taste and is undesirable? Is it possible that the amount of Suboxone that I am prescribed is not enough? Is the Suboxone supposed to completely take away the withdrawl feelings?

The Suboxone I am taking is 8mg buprenorphine and 2 MG naloxone. 1 and 1/2 strips daily..

I hope I am doing this right and this is correct place to be as my intro ....


Top
 Profile  
 
PostPosted: Sat May 20, 2017 8:15 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Dec 28, 2011 8:47 am
Posts: 893
Location: Southeastern US (Alabama)
Doesn't sound like you've been on Suboxone long enough for it to saturate the pain receptors.
I'd say give it another couple of days for your system to level out. It WILL happen, don't give up.

Likely all the problems you're encountering are because that poison (opiates) is no longer in your body and the dependence is trying to overcome...

opiates change a number of things...from mental state to abdominal ...even sexually.
It takes a few days of being on a regular dose of suboxone before you see these things subside.
I would also add that you were on QUITE a large amount...so, maybe your doctor should've given you 2 strips a day versus 1 1/2...
Although, you should reach a point where 1 1/2 is plenty, it may be a little uncomfortable in the early stages (I'd guess by 1 week you will begin to feel normal in respect to food and sleep).

As far as withdrawals, you shouldn't feel anything like that (chills, shakes, "the runs"....the usual physical withdrawal symptoms should be less and less prevalent).

_________________
Adam Wayne P.
DOB: July 1, 1985
October 8, 2013

RIP little brother. Gone, but not forgotten.


Top
 Profile  
 
PostPosted: Sat May 20, 2017 9:22 am 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2471
Location: Tennessee
Hey cruiser welcome! Sorry ur not feeling 100% yet.

Fentanyl is one of those opiates (like methadone) that has a long half life. Even though u waited 8 days, even still taking oxycodone, u could still be transitioning from that. Even though ur at 12 mg and over the ceiling level, imo it'll still take ur body just a little bit longer to adjust. 16mg of buprenorphine would have seemed ideal, but as Jonathan mentioned, u will adjust. Give urself just a little bit more time. Even though you'd been off the fentanyl 8 days, it's not unheard of to still be feeling a little yucky. Sometimes ppl that's transitioned from methadone to suboxone say it takes somewhere around 2 weeks to feel completely better. So don't get discouraged! Plus u were on a heavy duty dose of oxycodone too so ur tolerance is pretty high.

I too think it's all from u still adjusting from stopping the high doses of opiates. Just give it a little more time and u will start feeling 'normal'.

_________________
Jennifer


Top
 Profile  
 
Our Sponsors
PostPosted: Sat May 20, 2017 11:35 pm 
Offline
New Poster
New Poster

Joined: Tue May 16, 2017 2:36 pm
Posts: 2
Thanks for help and info. I cant wait to see Doctor on Tuesday. I just want to be normal and be able to be a good dad and husband but I guess I should have known this wasn't going to be easy. Can't do much feeling like this. Trying to be patient and I know how I used to not be able to get out of bed without a big dose of opiates to make me feel normal and able to work and play and be ok all day... I was told what I was on would kill normal person, yet, I never felt much relief as if I was immune to the doctor prescribed pain medicines. I just miss feeling normal and happy and just ok but able to perform normal everyday stuff. Weird how I never asked for this but I was told years ago that I would be on pain meds the rest of my life. Now granted, my back pain is annoying me even as I type this but I am doing this because I was getting no relief and don't want to rely on pain killers anymore. I will find way to deal with pain but hope this Transition to normal with Suboxone gets better like you say. I know, I need to have patience as my body has been abused by years of fentenyl and oxycodone use. Do the receptors ever actually fix themselves when you stop taking opiates? Will I ever be able to be normal again? I feel so dumb when it comes to stuff I should understand like this but then again , I don't drink , take any recreational drugs or know what it feels like to be high as the medicine only barely worked on my pain but yet made my body so dependent.... I feel so NOT normal.....


Top
 Profile  
 
PostPosted: Sun May 21, 2017 6:40 am 
Offline
Super-Duper Poster
Super-Duper Poster
User avatar

Joined: Fri Dec 30, 2016 7:01 pm
Posts: 354
Location: Mid-Atlantic
yes, your receptors will fix themselves, but that will take years.

both times i quit. once cold turkey and this time suboxone i had terrible joint pain for about 6 months. i took a lot of ibuprofen alternating with tylenol every few hours.

i also think 16mg would have been a better start for you. that's where i was started and the clinic i went to started everyone at 16mg. after 7 months i am down to 1mg tho. so even if you dr would up you it doesn't mean you'd have to me on that high of a dose long term.

have you tried biofeedback for your pain? i'm sure theres tons of info online.

no idea on the taste and food issues your experiencing. suboxone tastes terrible. i wish it was minty and not orangy. maybe that could be why? are you waiting at least a 1/2 hour before eating or drinking after your dose? i'm on 2mg subs now which i split into .5mg pieces and they definitely taste better than the 8mg. you are on 8mg, right? i was thinking they made 12mg strips. not sure on that tho.

good luck. sounds like you are on your way to getting a more normal life back. hang in there. you got this!

_________________
Get your shit together and live your life." Black Snake Moan


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group